Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 5, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Oct 7, 2012, 3:54 AM EDT for 4 counties in Kentucky. It took effect at Oct 8, 2012, 2:00 AM EDT. It was in force for 105 min.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 3:54 AM EDT (07:54 UTC)
- In effect from
- Oct 8, 2012, 2:00 AM EDT
- Expired
- Oct 8, 2012, 3:45 AM EDT
- In force
- 105 min
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Fleming County, KY, Montgomery County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
611 WWUS73 KJKL 070754 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 354 AM EDT SUN OCT 7 2012 ...AREAS OF FROST EXPECTED LATE TONIGHT THROUGH DAYBREAK MONDAY... .HIGH PRESSURE WILL CONTINUE TO BRING DRIER AND COOLER AIR INTO NORTHERN KENTUCKY TODAY AND TONIGHT. THIS WILL SET THE STAGE FOR A CHILLY NIGHT WITH TEMPERATURES FALLING WELL INTO THE 30S. LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR AREAS OF FROST TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH DAYBREAK MONDAY. KYZ044-050>052-071600- /O.NEW.KJKL.FR.Y.0005.121008T0600Z-121008T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 354 AM EDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * AREAS OF FROST ARE EXPECTED TO DEVELOP LATE TONIGHT THROUGH DAYBREAK MONDAY MORNING. * TEMPERATURES WILL FALL TO BETWEEN 34 AND 39 DEGREES LATE TONIGHT. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KAS
3 follow-up statements
231 WWUS73 KJKL 071541 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1141 AM EDT SUN OCT 7 2012 ...AREAS OF FROST EXPECTED LATE TONIGHT THROUGH DAYBREAK MONDAY... .HIGH PRESSURE WILL CONTINUE TO BRING DRIER AND COOLER AIR INTO EAST CENTRAL AND NORTHEASTERN KENTUCKY THROUGH TONIGHT. THIS WILL SET THE STAGE FOR A CHILLY NIGHT WITH TEMPERATURES FALLING WELL INTO THE 30S. LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR AREAS OF FROST TO DEVELOP LATE TONIGHT AND PERSIST THROUGH AROUND DAYBREAK ON MONDAY. KYZ044-050>052-072345- /O.CON.KJKL.FR.Y.0005.121008T0600Z-121008T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 1141 AM EDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * AREAS OF FROST ARE EXPECTED TO DEVELOP A COUPLE OF HOURS PRIOR TO DAYBREAK ON MONDAY MORNING. * TEMPERATURES WILL FALL TO BETWEEN 32 AND 37 DEGREES LATE TONIGHT...WITH SLIGHTLY WARMER TEMPERATURES POSSIBLE ON RIDGETOPS. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KAS/JP
713 WWUS73 KJKL 072226 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 626 PM EDT SUN OCT 7 2012 ...AREAS OF FROST EXPECTED LATE TONIGHT THROUGH DAYBREAK... .HIGH PRESSURE WILL CONTINUE TO BRING DRIER AND COOLER AIR INTO EAST CENTRAL AND NORTHEASTERN KENTUCKY TONIGHT. THIS WILL SET THE STAGE FOR A CHILLY NIGHT WITH TEMPERATURES FALLING WELL INTO THE 30S. LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR AREAS OF FROST TO DEVELOP LATE TONIGHT AND PERSIST THROUGH AROUND DAYBREAK. KYZ044-050>052-080900- /O.CON.KJKL.FR.Y.0005.121008T0600Z-121008T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 626 PM EDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * AREAS OF FROST ARE EXPECTED TO DEVELOP A COUPLE OF HOURS PRIOR TO DAYBREAK. * TEMPERATURES WILL FALL TO BETWEEN 32 AND 37 DEGREES LATE TONIGHT...WITH SLIGHTLY WARMER TEMPERATURES POSSIBLE ON RIDGETOPS. * SENSITIVE VEGETABLES...FRUITS...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JP/SHALLENBERGER
999 WWUS73 KJKL 080745 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 345 AM EDT MON OCT 8 2012 KYZ044-050>052-080845- /O.CAN.KJKL.FR.Y.0005.000000T0000Z-121008T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 345 AM EDT MON OCT 8 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST ADVISORY. $$ KAS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 7, 3:12 AM EDT, 42 minutes earlier.
Area forecast discussion, Oct 7, 3:12 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 312 AM EDT SUN OCT 7 2012 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 312 AM EDT SUN OCT 7 2012 SHORTWAVE TROUGH CONTINUES TO PUSH ITS WAY ACROSS THE OHIO RIVER VALLEY THIS MORNING. THIS WAVE HAS GENERATED SOME SHOWER ACTIVITY STRETCHING FROM CENTRAL TENNESSEE...NORTHEASTWARD THROUGH FAR SOUTHEAST KENTUCKY AND INTO SOUTHWEST VIRGINIA. THIS ACTIVITY WILL CONTINUE TO AFFECT FAR SOUTHEAST KENTUCKY THROUGH DAYBREAK...BEFORE DEPARTING TO THE EAST BY MID TO LATE MORNING. AS THE SHORTWAVE TROUGH DEPARTS THIS AFTERNOON...SUBSIDENCE BEHIND THIS WAVE WILL SPREAD OVER THE COALFIELDS ALLOWING FOR SKIES TO CLEAR OFF. HIGHS TODAY WILL REMAIN COOL WITH HIGHS ONLY IN THE LOWER TO MIDDLE 50S. THE CONCERN THEN SHIFTS TO ANOTHER SHORTWAVE TROUGH THAT WILL PUSH ACROSS THE TENNESSEE VALLEY LATE TONIGHT...BRINGING CLOUD COVER BACK INTO SOUTHEAST KENTUCKY AND PERHAPS EVEN A FEW ISOLATED RAIN SHOWERS. THIS IS A RATHER SIGNIFICANT SHIFT WITH REGARDS TO THE MODELS AND WILL LIKELY IMPACT THE POTENTIAL FROST FOR TONIGHT. WITH THE INCREASED CLOUD COVER...LOWS TONIGHT WILL LIKELY REMAIN A TOUCH MILDER TONIGHT...KEEPING THE FROST THREAT FURTHER NORTH. PLAN TO CUT BACK ON FROST WORDING FOR TONIGHT...KEEPING THE THREAT MAINLY ALONG AND NORTH OF I-64. HOWEVER...THE THREAT FOR FROST COULD BE FURTHER SOUTH BUT WILL BE HIGHLY DEPENDENT ON WHERE THE BACK EDGE OF THE CLOUD DECK SETS UP TONIGHT. ENOUGH CERTAINTY EXISTS IN THE NORTH (NORTH OF I-64) THAT WE WILL GO AHEAD WITH A FROST ADVISORY. HOWEVER...WILL HOLD OFF ON ANY FURTHER SOUTH WITH THE POSSIBILITY OF CLOUD COVER LIMITING THE FROST THREAT. AFTER THE THREAT FOR ISOLATED RAIN SHOWERS AND CLOUD COVER EARLY MONDAY MORNING...SKIES WILL AGAIN CLEAR OFF AS DRY AIR AND SUBSIDENCE OVERSPREADS THE AREA ON MONDAY. WITH A LITTLE MORE SUNSHINE ON MONDAY...TEMPERATURES SHOULD BE SLIGHTLY MILDER WITH HIGHS RANGING FROM THE MID TO UPPER 50S. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 312 AM EDT SUN OCT 7 2012 THE MODELS ARE IN FAIRLY GOOD AGREEMENT ALOFT THROUGH THE MAJORITY OF THE EXTENDED. THEY ALL SHOW THAT THE BROAD TROUGH IN PLACE OVER THE REGION WILL BE RE-ENFORCED BY ANOTHER DROPPING INTO THE UPPER MIDWEST AND THE WESTERN GREAT LAKES. THIS LATTER TROUGH WILL ALLOW HEIGHTS TO RISE A TAD DOWNSTREAM OVER KENTUCKY ON TUESDAY BUT STILL WITH SOME WEAK ENERGY PASSING THROUGH. THE CORE OF THE NEXT TROUGH AND ITS HEIGHT FALLS MOVE THROUGH THE OHIO VALLEY ON WEDNESDAY. IN THE WAKE OF THIS...HEIGHTS WILL AGAIN START TO RISE WEDNESDAY NIGHT INTO THURSDAY IN RESPONSE TO RIDGING BUILDING NORTH FROM THE GULF COAST STATES. ADDITIONAL ENERGY WILL ENTER THE AREA AT MID LEVELS INTO FRIDAY IN ADVANCE OF A MORE SHALLOW TROUGH ROTATING THROUGH THE GREAT LAKES. FOLLOWING THIS...HEIGHTS SHOULD BEGIN RISING AGAIN OVER THE STATE DUE TO THE CONTINUED PRESENCE OF THE GULF OF MEXICO RIDGE AND A SEMI-PROGRESSIVE CLOSED LOW COMING OUT OF THE FOUR CORNER REGION. FAVOR A BLENDED APPROACH WITH THE MODELS IN PRETTY GOOD SYNCH. EARLY ON...THOUGH...ON MONDAY NIGHT AND INTO TUESDAY...THE HIGHER RESOLUTION MODELS SUGGEST THAT A WAVE WILL SWING THROUGH THE AREA AND RESULT IN ANOTHER BRIEF ROUND OF PCPN CHANCES. SENSIBLE WEATHER WILL FEATURE THAT UPPER WAVE GIVING ANOTHER SHOT OF SHOWER CHANCES MONDAY NIGHT INTO TUESDAY MORNING...MAINLY IN FAR SOUTHEAST KENTUCKY. HIGH PRESSURE WILL THEN BRING DRIER WEATHER INTO THE REST OF THE AREA LATER TUESDAY...BUT ALSO SET THE STAGE FOR THE NEXT WEATHER MAKER AS IT DEPARTS...LATER THAT NIGHT. ACCORDINGLY...A COLD FRONT...THE REFLECTION OF THAT SECOND...MODERATELY STRONG MID LEVEL TROUGH...WILL BRING A RENEWED THREAT OF SHOWERS INTO EAST KENTUCKY ON WEDNESDAY. THE NEXT HIGH PRESSURE AREA WILL SETTLE THE WEATHER ON THURSDAY...BUT AGAIN JUST BRIEFLY...SO THAT LOW PRESSURE DEVELOPING IN THE PLAINS WILL BE ABLE TO SEND MORE MOISTURE INTO THE REGION FROM THE WEST AND ITS DEVELOPING WARM FRONT APPROACHES. THIS SYSTEM PASSES THROUGH THE REGION ON FRIDAY WITH A DECENT CHANCE OF SHOWERS ON TAP BEFORE ANOTHER AREA OF HIGH PRESSURE AT THE SFC AND THE INFLUENCE OF RIDGING ALOFT SET THE STAGE FOR A DRIER START TO THE WEEKEND. THE CR GRID LOAD CAME IN PRETTY GOOD WITH THE POP AND SKY DEPICTIONS THROUGH THE EXTENDED. DID MAKE SOME FINE TUNE ADJUSTMENTS TO THE POPS TO BEND THEM MORE TOWARD THE NAMDNG EARLY ON AND THE LATEST ECMWF THEREAFTER. ALSO TWEAKED THE MIN TEMPERATURES...MAINLY WEDNESDAY AND FRIDAY NIGHT...FOR SOME SMALL TO MODERATE TERRAIN BASED DIFFERENCES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 206 AM EDT SUN OCT 7 2012 VFR CONDITIONS WILL CONTINUE OVER THE NEXT 24 HOURS. THE RAIN CHANCES NOW LOOK LIKE THEY WILL REMAIN SOUTH OF THE TAF SITES...KEEPING EASTERN KENTUCKY MAINLY DRY THROUGH DAYBREAK. THUS...OUTSIDE OF SOME MID LEVEL CLOUD COVER...VFR CONDITIONS WILL REMAIN. CLOUD COVER SHOULD DECREASE BY LATE SUNDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 9 AM EDT MONDAY FOR KYZ044-050>052. && SHORT TERM...KAS LONG TERM....GREIF AVIATION...KAS
Hazardous weather outlook, Oct 7, 3:54 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 354 AM EDT SUN OCT 7 2012 KYZ044-050>052-081200- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 354 AM EDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST ARE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AREAS OF FROST ARE EXPECTED EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ058>060-068-069-079-080-083>088-104-106>120-081200- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 354 AM EDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF FROST...MAINLY NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80...LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF FROST...MAINLY NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80...EARLY MONDAY MORNING. PATCHY FROST WILL BE POSSIBLE IN THE DEEPER EASTERN VALLEYS LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS
Nearby
Frost Advisories in Kentucky, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.